Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Isaac Chavel
Title: Riemannian geometry: A modern introduction
Additional book information: Cambridge Tracts in Mathematics, no. 108, Cambridge Univ. Press, 1994, xii + 386 pp., ISBN 0-521-43201-4, $59.95; ISBN 0-521-48578-9, $24.95, paperback
Paperback is in series Cambridge Tracts in Mathematics, no. 108

References [Enhancements On Off] (What's this?)

  • [Bu] Buser, Peter, Geometry and spectra of compact Riemann surfaces, Progress in Mathematics, Birkhauser, Basel and Boston, 1992. MR 93g:58149
  • [Ch] Chavel, Isaac, Eigenvalues in Riemannian geometry, Academic Press, New York, 1984.
  • [doC] do Carmo, Manfredo Perdigao, Riemannian geometry, Birkhauser, Basel and Boston, 1992. MR 92i:53001
  • [GHL] Gallot, Sylvestre, Dominique Hulin, and Jacques Lafontaine, Riemannian geometry, Second Edition, Universitext, Springer-Verlag, Berlin and New York, 1990. MR 91j:53001
  • [HT] Hildebrandt, S. and A. Tromba, Mathematics and optimal form, Scientific American Library, New York, 1985. MR 87k:00009
  • [Li] Li, Peter, Lectures on differential geometry, Seoul University, Korea, 1991. For copies send e-mail to pli@math.uci.edu.
  • [Os1] Osserman, R., Poetry of the universe, Anchor, New York, 1995.
  • [Os2] ------, Survey of minimal surfaces, Van Nostrand, 1969, Second Edition published by Dover, New York, 1986. MR 41:934; MR 87j:53012
  • [Sp] Spivak, Michael, A comprehensive introduction to differential geometry, Vols. 1--5, Publish or Perish, Inc., Houston, TX, 2nd edition, 1979. MR 82g:53003a; MR 82g:53003b; MR 82g:53003c; MR 82g:53003d; MR 82g:53003e

Review Information:

Reviewer: Jerry L. Kazdan
Affiliation: University of Pennsylvania
Email: kazdan@math.upenn.edu
Journal: Bull. Amer. Math. Soc. 33 (1996), 339-344
MSC (1991): Primary 53B20, 53B21, 53C20; Secondary 53C22, 53C23
DOI: https://doi.org/10.1090/S0273-0979-96-00664-7
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society